Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The Stasheff model of a simply-connected manifold and the string bracket

Author: A. Lazarev
Journal: Proc. Amer. Math. Soc. 136 (2008), 735-745
MSC (2000): Primary 55P62; Secondary 13D03, 57T30
Published electronically: October 24, 2007
MathSciNet review: 2358516
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We revisit Stasheff’s construction of a minimal Lie-Quillen model of a simply-connected closed manifold $M$ using the language of infinity-algebras. This model is then used to construct a graded Lie bracket on the equivariant homology of the free loop space of $M$ minus a point similar to the Chas-Sullivan string bracket.

References [Enhancements On Off] (What's this?)

  • A. K. Bousfield and V. K. A. M. Gugenheim, On ${\rm PL}$ de Rham theory and rational homotopy type, Mem. Amer. Math. Soc. 8 (1976), no. 179, ix+94. MR 425956, DOI
  • M. Aubry, S. Halperin, J.-M. Lemaire. Poincaré duality models, preprint.
  • H. J. Baues and J.-M. Lemaire, Minimal models in homotopy theory, Math. Ann. 225 (1977), no. 3, 219–242. MR 431172, DOI
  • M. Chas, D. Sullivan. String topology. arXiv:math.GT/9911159.
  • K. Costello. Topological conformal field theories and Calabi-Yau categories. Adv. in Math., Vol. 210, 1, 165–214, 2007.
  • E. Getzler, J.D.S. Jones. Operads, Homotopy Algebra, and Iterated Integrals for double Loop Spaces. arXiv:hep-th/9403055.
  • John D. S. Jones, Cyclic homology and equivariant homology, Invent. Math. 87 (1987), no. 2, 403–423. MR 870737, DOI
  • A. Hamilton, A. Lazarev. Homotopy algebras and noncommutative geometry. arXiv:math. QA/0410621.
  • Maxim Kontsevich, Formal (non)commutative symplectic geometry, The Gel′fand Mathematical Seminars, 1990–1992, Birkhäuser Boston, Boston, MA, 1993, pp. 173–187. MR 1247289
  • Maxim Kontsevich, Feynman diagrams and low-dimensional topology, First European Congress of Mathematics, Vol. II (Paris, 1992) Progr. Math., vol. 120, Birkhäuser, Basel, 1994, pp. 97–121. MR 1341841
  • A. Lazarev, Hoschschild cohomology and moduli spaces of strongly homotopy associative algebras, Homology Homotopy Appl. 5 (2003), no. 1, 73–100. MR 1989615
  • M. Kontsevich, Y. Soibelman. Notes on A-infinity algebras, A-infinity categories and non-commutative geometry I. arXiv:math.RA/0606241.
  • Jean-Louis Loday, Cyclic homology, 2nd ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 301, Springer-Verlag, Berlin, 1998. Appendix E by María O. Ronco; Chapter 13 by the author in collaboration with Teimuraz Pirashvili. MR 1600246
  • Joseph Neisendorfer, Lie algebras, coalgebras and rational homotopy theory for nilpotent spaces, Pacific J. Math. 74 (1978), no. 2, 429–460. MR 494641
  • James Stasheff, Rational Poincaré duality spaces, Illinois J. Math. 27 (1983), no. 1, 104–109. MR 684544
  • Ronald N. Umble, Homotopy conditions that determine rational homotopy type, J. Pure Appl. Algebra 60 (1989), no. 2, 205–217. MR 1020716, DOI

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55P62, 13D03, 57T30

Retrieve articles in all journals with MSC (2000): 55P62, 13D03, 57T30

Additional Information

A. Lazarev
Affiliation: Department of Mathematics, University of Leicester, Leicester LE1 7RH, England

Received by editor(s): December 30, 2005
Received by editor(s) in revised form: December 2, 2006
Published electronically: October 24, 2007
Additional Notes: This research was partially supported by the EPSRC grant No. GR/SO7148/01
Communicated by: Paul Goerss
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.